Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Lake Charles, LA

May 10, 2006Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 10, 2006, 4:17 PM CDT for Jasper County, Newton County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 4:17 PM CDT (21:17 UTC)
Expired
May 10, 2006, 5:15 PM CDT
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Newton County, TX

What was reported inside it

TimeReportWhereRemark
May 10, 4:50 PM CDTHAIL 0.75Brookeland, TX
May 10, 4:58 PM CDTHAIL 1.75Brookeland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3074 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 102117
SVRLCH
TXC241-351-102215-
/O.NEW.KLCH.SV.W.0052.060510T2117Z-060510T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHEAST TEXAS
  JASPER COUNTY IN SOUTHEAST TEXAS

* UNTIL 515 PM CDT

* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTHWEST OF BROOKELAND...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BROOKELAND AND SAM RAYBURN DAM BY 425 PM CDT
   TOLEDO BEND DAM BY 445 PM CDT
   JASPER BY 450 PM CDT
   FARRSVILLE AND WIERGATE BY 455 PM CDT
   HOLLY SPRINGS...JAMESTOWN AND BURKEVILLE BY 500 PM CDT
   ROGANVILLE BY 510 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3119 9354 3116 9392 3107 9426 3060 9403
      3069 9363

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:22 PM CDT, 55 minutes earlier.

Area forecast discussion, May 10, 3:22 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT WED MAY 10 2006

...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND EVENING...

.SYNOPSIS...LATEST SFC ANALYSIS SHOWS A CDFNT STRETCHING ERN TX FROM
AN AREA OF LO PRES NEAR THE ARKLATEX TO ANOTHER LO NEAR LAREDO TX.
MEANWHILE A PRE-FNTL TROF WAS ANALYZED ABOUT 80-100 MILES AHEAD OF
IT ACROSS CNTL LA TO THE PINEY WOODS REGION OF SE TX. WATER VAPOR
IMAGERY SHOWS A S/WV TROF MOVING ACROSS NERN TX. SPECIAL 18Z KLCH
SOUNDING STILL SHOWING A MOIST AND STRONGLY UNSTABLE AIRMASS...BUT
ALSO CONTINUING TO A SHOW A GOOD CAP OVER AT LEAST THE SRN 1/2 OF
THE FCST AREA. UPSTREAM 18Z SOUNDINGS SHOW THE CAP WEAKENING. COMBO
OF ALL THESE FEATURES FINALLY LEADING TO THE ONSET OF CONVECTION
MAINLY TO THE N OF THE PCWA ATTM.

&&

.DISCUSSION...SVR EVENT APPEARS TO BE CRANKING UP AS PREVIOUSLY
THOUGHT POSSIBLE AS BEGINNINGS OF SQUALL LINE MAKE THEIR WAY
TOWARD THE NWRN ZONES. ACTIVITY IS DEVELOPING JUST OUT AHEAD OF
THE PRIMARY CDFNT...ROUGHLY A RUSTON TO LUFKIN TO HUNTSVILLE LINE
AT 20Z/1500L. APPEARS FNT IS STARTING TO WORK ITS MAGIC ON THE
EXISTING CAP AND GOOD LO-LVL MOISTURE AND SOME SHEAR IN THE LOWEST
KM ALONG W/ MID-LVL DRY AIR AND DECENT LAPSE RATES SHOULD LEAD TO
SCT SVR TRW AS THE LINE WORKS ITS WAY SE ACROSS THE FCST AREA
STARTING BY 21Z/1600L. 18Z SOUNDING HELICITY NOT THE GREATEST AND
SHEAR ISNT OVERLY STRONG ATTM BUT TOO EARLY TO RULE OUT ANY
TORNADO DEVELOPMENT W/ THIS ACTIVITY.

ONCE THE FNT PASSES THIS EVE...EXITING THE SERN ZONES BY MIDNIGHT
OR SO...DRY NRLY FLOW DEVELOPS AND SHUTS OFF THE RW/TRW. AS MEAN
TROF SHIFTS E...MRH VALUES OVER THE REGION ARE PROGGED TO FALL TO
AOB 25 PCNT FOR THE REMAINDER OF THE WORK WEEK. DEWPTS ARE PROGGED
TO FALL TO THE 40S BY THU NGT WHILE HI PRES MOVES NEARLY OVERHEAD
AND SKIES CLEAR. RECORD LOWS COULD BE IN THE OFFING FOR FRI MRNG...
AM GOING AROUND 50 MOST LOCATIONS FOR THEN.

INCLUDED A VERY SMALL POP FOR SAT NGT/SUN AS MID/UPR-LVL LO SHIFTS
SE TOWARD THE TN VALLEY...HELPING PUSH ANOTHER CDFNT ACROSS THE
REGION. MOISTURE LOOKS LIMITED ATTM SO ONLY INSERTED SLGT CHC POPS
AT BEST.

&&

.MARINE...SCA CONDITIONS EXPECTED TO DEVELOP OVERNIGHT AS THE
COOLER AIR MOVES OVER THE CSTL WATERS...W/ NRLY WINDS AROUND 20 KT
EXPECTED BY 09Z OR SO. THESE GUSTY N WINDS ARE EXPECTED TO
CONTINUE UNTIL AROUND LUNCH TIME BEFORE RELAXING SOMEWHAT. BEYOND
THAT HI PRES MOVES OVER THE NRN GULF AND PAST THE REGION FRI INTO
SAT ALLOWING FOR LGT WINDS TO PREVAIL. WINDS/SEAS TO PICK UP AGAIN
BEFORE SUN MRNG FROPA W/ ANOTHER ROUND OF MODERATE OFFSHORE FLOW
EXPECTED LATE SUN INTO EARLY MON.

&&

.AVIATION...PREVAILING OR TEMPO TSRA IS THE RULE AT THE TAF SITES
FOR THE REMAINDER OF THE AFTN THRU ABOUT 06Z WHEN THE CDFNT
PASSES. ONCE THAT OCCURS STIFF NRLY WINDS CAN BE EXPECTED BRIEFLY
OVERNIGHT AND THEN AGAIN AFTER SUNRISE THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  81  52  83 /  40   0   0   0
KBPT  61  81  52  84 /  30   0   0   0
KAEX  56  80  49  83 /  30   0   0   0
KLFT  62  79  51  82 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...RAPIDES...AND
     VERNON.

TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...NEWTON...AND TYLER.

CW...SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
     MORNING HIGH ISLAND TO LOWER ATCHAFALAYA RIVER OUT 60 NM.

&&

LGE/DML-AVIATION
Hazardous weather outlook, May 10, 5:31 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT WED MAY 10 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-111045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVER AREAS OF
CENTRAL LOUISIANA MAINLY NORTH AND EAST OF A LINE FROM NEAR ALEXANDRIA
AND MARKSVILLE TO SIMMESPORT. THE REMAINDER OF THE AREA WILL BE
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS WHICH WILL DEVELOP
ALONG AND AHEAD OF A CANADIAN COLD FRONT. THIS FRONT WILL MOVE
THROUGH THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRIER AIR IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

JS

In the hours before

Special weather statement, May 10, 3:50 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 PM CDT WED MAY 10 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-102300-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
350 PM CDT WED MAY 10 2006

...A VERY INTENSE LINE OF SEVERE THUNDERSTORMS APPROACHING...

A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE
HAIL...HEAVY RAINS AND FREQUENT LIGHTNING IS RAPIDLY MOVING
SOUTHEAST AT 30 MPH. THE LINE WAS LOCATED ALONG A COLD FRONT FROM
NEAR HOUSTON TO LUFKIN TO MONROE LOUISIANA.

THIS INTENSE LINE OF DAMAGING STORMS WILL MOVE INTO WOODVILLE...JASPER
AND BURKEVILLE AREAS BETWEEN 430 AND 530 PM...ALEXANDRIA AND BEAUMONT
AROUND 6 PM...LAKE CHARLES AND OAKDALE BY 7 PM...LAFAYETTE AND
ABBEVILLE BY 8 PM...NEW IBERIA AND MORGAN CITY BEFORE 10 PM.

THIS LINE WILL LIKELY CONTAIN THE STRONGEST THUNDERSTORMS OF THIS SPRING
SEASON. DAMAGING WIND...LARGE HAIL...AND A TREMENDOUS AMOUNT OF
LIGHTNING STRIKES IS EXPECTED.

THE ENVIRONMENT IS EXTREMELY UNSTABLE AND THUS THERE IS THE
POTENTIAL FOR LARGE TORNADOES TO DEVELOP.

A TORNADO WATCH IS IN EFFECT FOR INTERIOR SOUTHEAST TEXAS AND
INTERIOR SOUTHWEST LOUISIANA THROUGH 9 PM. ADDITIONAL WATCHES ARE
LIKELY TO BE ISSUED.

TAKE PROTECTIVE ACTION NOW TO PROTECT YOURSELF AND YOUR PROPERTY.

06

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:34 PM CDTTornado WarningLCHJasper, Newton56 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningLCHHardin45 min
May 10, 5:26 PM CDTTornado WarningLCHNewton49 min
May 10, 5:30 PM CDTSevere Thunderstorm WarningLCHHardin45 min
May 10, 6:19 PM CDTSevere Thunderstorm WarningLCHJefferson56 min
May 10, 6:35 PM CDTSevere Thunderstorm WarningLCHOrange25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.